Nebraska, 2004Flood in Nebraska, June 15 to 16, 2004
June 15 to 16, 2004 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 15, 2:33 AM CST, 8 hours 15 minutes earlier.
Area forecast discussion, Jun 15, 2:33 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION...COR FOR FLOOD WATCH TIMES
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
333 AM CDT TUE JUN 15 2004
.DISCUSSION...
MAIN CONCERNS ARE THE CONTINUATION OF SEVERE WEATHER AND THE
FLOODING POTENTIAL.
SHORT TERM...STORMS CONTINUE TO MOVE EWD OVER SRN NEB THIS MORNING
NEAR STATIONARY BOUNDARY EXTENDING WEST TO EAST ACROSS NRN KS AND
MO. NOCTURNAL LOW LEVEL JET HELPING TO KEEP THINGS GOING WITH
ACTIVITY SHIFTING EASTWARD THROUGHOUT THE EARLY MORNING. OTHER AREA
OF CONCERN IS ACROSS SOUTH CENTRAL SOUTH DAKOTA AND NORTH CENTRAL
NEBRASKA WHERE SCATTERED CONVECTION IS ONGOING IN AREA OF STRONG
ISENTROPIC LIFT BEST NOTED AT 310K SURFACE. ALSO HELPING GENERATE
LIFT IS WEAK SHORTWAVE MOVING OUT OF EASTERN WYOMING EMBEDDED IN
WESTERLY MID LEVEL FLOW.
COLD FRONT EXTENDING FROM WESTERN DAKOTAS SOUTH INTO LOW PRES
CENTERED OVER THE NEB PANHANDLE BECOMES THE FOCUS FOR CONVECTIVE
ACTIVITY THROUGHOUT MUCH OF THE DAY WITH STRONG THETA-E ADVECTION
AHEAD OF IT. WARM ADVECTION COMBINED WITH DAYTIME HEATING SHOULD
PRODUCE QUITE UNSTABLE AIRMASS ACROSS MUCH OF FORECAST AREA AHEAD OF
ABOVE MENTIONED BOUNDARY TO GIVE MUCH OF FORECAST AREA A LIKELY
CHANCE AT STORMS THROUGHOUT THE DAY AND INTO THE NIGHT TIME. PW
VALUES FORECAST ABOVE 1.50 SO WITH MOST 3 HOUR FLASH FLOOD GUIDANCE
VALUES BELOW THIS FIGURE...FEEL COMFORTABLE CONTINUING FLOOD WATCH
CURRENTLY IN PLACE THROUGH NOON WEDNESDAY. WILL SHIFT BEGINNING TIME
BACK TILL 4PM HOWEVER BASED ON LACK OF EXTENT OF CONVECTION OVER
NORTHEAST NEBRASKA. MODELS CONTINUE TO MOVE FRONT THRU
SLOWER...LAGGING IT INTO THE EVENING ON WEDNESDAY. WL LET DAY CREW
ASSESS SITUATION FOR A POSSIBLE EXTENSION ON WATCH INTO WED EVENING.
NO MAJOR ADJUSTMENTS TO REMAINDER OF FORECAST AS UPPER TROF SWINGS
THRU THE NRN PLAINS AND KEEPS TEMPS COOLER.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH 4PM TO NOON WEDNESDAY.
IA...FLOOD WATCH 4PM TO NOON WEDNESDAY.
&&
GRIFFIS
Hazardous weather outlook, Jun 15, 10:26 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1126 AM CDT TUE JUN 15 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-152300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1126 AM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND EVENING. THE MAIN HAZARDS APPEAR TO BE LARGE
HAIL AND DAMAGING WINDS. A VERY MOIST AND UNSTABLE AIR MASS WILL BE
IN PLACE DURING THE AFTERNOON HOURS AS A COLD FRONT...MOVING
SOUTHEAST THROUGH THE DAKOTAS...APPROACHES THE OUTLOOK AREA. THIS
FRONT WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND TONIGHT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA.
ALSO...THE COMBINATION OF SATURATED GROUND AND SLOW MOVEMENT OF
STORMS WILL ENHANCE THE PROBABILITY OF FLASH FLOODING ACROSS THE
OUTLOOK AREA. THEREFORE...FLOOD WATCHES WILL REMAIN IN EFFECT FOR
EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH WEDNESDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE STORMS ARE POSSIBLE WEDNESDAY ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA. FLASH FLOODING IS ALSO POSSIBLE THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA WEDNESDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON
AND TONIGHT.
DEE
Flood, Jefferson
- When
- June 15, 10:48 AM CST to June 16, 2:42 AM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Heavy rain that fell across the Little Blue River basin caused the river to flood near Fairbury. Mainly just agricultural lowlands were affected, however. The river at Fairbury crested at 17 feet at 8pm on the 15th, flood stage is 15 feet. The river at Fairbury was above flood stage from late morning on the 15th through the early morning hours on the 16th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405588.